Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

September 14, 2011Berks County, Chester County, Lehigh County, Pennsylvania; Cecil County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 14, 2011, 7:53 PM EDT for Berks County, Chester County, Lehigh County, Pennsylvania; Cecil County, Maryland. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2011, 7:53 PM EDT (23:53 UTC)
Expired
Sep 14, 2011, 9:45 PM EDT
In force
112 min
Issued by
NWS Philadelphia/Mount Holly

Counties Cecil County, MD, Berks County, PA, Chester County, PA, Lehigh County, PA

The radar

The Philadelphia radar (KDIX), 126 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WWUS81 KPHI 142353
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
753 PM EDT WED SEP 14 2011

MDZ008-PAZ060-061-067-150145-
BERKS PA-CECIL MD-CHESTER PA-LEHIGH PA-
753 PM EDT WED SEP 14 2011

...STRONG THUNDERSTORMS WILL LIKELY AFFECT BERKS...CECIL...CHESTER 
AND LEHIGH COUNTIES...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 40 MILES NORTHWEST
OF LANCASTER TO 15 MILES WEST OF LANCASTER TO 27 MILES SOUTHWEST OF
LANCASTER TO 41 MILES WEST OF BALTIMORE...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR GLEN ROY...ROCK SPRINGS AROUND 900 PM...
MOUNT VERNON...HOMEVILLE AROUND 915 PM...PORT CLINTON...NEW MORGAN
AROUND 930 PM...MODENA AND FAIR HILL AROUND 945 PM.

THIS LINE OF THUNDERSTORMS HAVE HAD A HISTORY OF BEING PROLIFIC 
CLOUD TO GROUND LIGHTNING PRODUCERS. FIVE MINUTE CLOUD TO GROUND 
LIGHTNING STRIKES HAVE AVERAGED AROUND TWO HUNDRED FIFTY WITHIN THIS 
LINE. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING 
THREATENS...MOVE QUICKLY INDOORS WHEN A THUNDERSTORM APPROACHES. 

IN ADDITION TO THE LIGHTNING, VERY HEAVY RAIN WILL FALL WITH THE 
STRONGEST STORMS AND MAY DROP A QUICK HALF INCH AND PRODUCE POOR 
DRAINAGE FLOODING. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE 
WITH THESE STORMS, ESPECIALLY IN BERKS COUNTY.

WHILE THE AIR MASS IS NOT AS UNSTABLE AS IT WAS EARLIER TODAY, IT
SHOULD BE UNSTABLE ENOUGH TO SUPPORT THE CONTINUATION OF 
THUNDERSTORMS INTO THE REGION.
 
LAT...LON 4059 7603 4064 7600 4066 7586 4068 7589
      4079 7563 4065 7549 4066 7543 4053 7535
      4042 7549 4056 7572 3989 7557 3979 7574
      3960 7578 3938 7604 3953 7599 3956 7610
      3972 7624 3978 7607 4014 7590 4050 7644

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 14, 7:39 PM EDT, 14 minutes earlier.

Area forecast discussion, Sep 14, 7:39 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
739 PM EDT WED SEP 14 2011

.SYNOPSIS...
A STALLING COLD FRONT WILL CONTINUE TO WEAKEN ACROSS THE AREA TONIGHT.
FOR THURSDAY, A STRONGER COLD FRONT WILL TRACK THROUGH THE MIDDLE
ATLANTIC STATES, SPREADING NOTICEABLY COOLER AIR INTO THE REGION.
A LARGE AND COOL HIGH PRESSURE SYSTEM THEN BUILDS FROM THE GREAT
LAKES TO THE EASTERN SEABOARD FROM FRIDAY THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A COLD FRONT JUST TO OUR WEST WILL TEND TO WEAKEN AS IT SLOWLY
SLIDES EASTWARD TONIGHT. THERE HAS BEEN PLENTY OF INSTABILITY AHEAD
OF THE BOUNDARY IN COMBINATION WITH A SUBTLE SHORT WAVE TO HELP
INITIATE CONVECTION FROM SOUTH-CENTRAL PENNSYLVANIA ON SOUTHWARD.
THIS ACTIVITY IS NOW GETTING CLOSER TO SOUTHEASTERN PENNSYLVANIA
AND NORTHEASTERN MARYLAND. THE CONVECTION HAS BEEN ABLE TO
ORGANIZE INTO A CLUSTER WITH WARNINGS BEING ISSUED ON SOME OF THE
MORE ROBUST CELLS. THIS AREA WAS GENERALLY ON THE SOUTHEASTERN
FRINGE OF THE STRONGER MID TO UPPER LEVEL FLOW, ALTHOUGH SOME OF
THIS HAS OVERSPREAD PARTS OF THAT REGION. THE STEEP LOW-LEVEL
LAPSE RATES HAS YIELDED SOME HAIL AND GUSTY WINDS FROM THIS
CONVECTION.

IT APPEARS THAT THE INSTABILITY GRADUALLY WANES ACROSS OUR AREA,
THEREFORE NOT REAL CERTAIN HOW MUCH OF THIS ARRIVES INTO OUR
WESTERN ZONES. THERE IS MORE OF A PRONOUNCED INSTABILITY AXIS UP
THE SUSQUEHANNA RIVER VALLEY AND THROUGH BERKS COUNTY AND THE
LEHIGH VALLEY. SOME OF THE HIGH RESOLUTION MODEL GUIDANCE BRINGS
SOME CONVECTION THROUGH THE LEHIGH VALLEY VALLEY REGION BEFORE
WEAKENING IT MORE. WE WILL KEEP THE HIGHER POPS ACROSS PORTIONS OF
SOUTHEASTERN PENNSYLVANIA INTO NORTHEASTERN MARYLAND FOR AWHILE
THIS EVENING AND SOME EXPANSION NORTHEASTWARD OF THIS MAY BE
NEEDED AS CONVECTIVE TRENDS UNFOLD. GIVEN SOME UNCERTAINTY WITH
THE CONVECTIVE INTENSITY/COVERAGE WITH AN EASTWARD EXTENT, THE
POPS ON THE LOWER SIDE AND THE LOW-LEVEL LAPSE RATES WEAKENING
WITH TIME DUE TO BOUNDARY LAYER COOLING, DID NOT INCLUDE ENHANCED
WORDING ATTM. THIS CONVECTION SHOULD GENERALLY FADE LATER THIS
EVENING AS THE OVERALL INSTABILITY WANES AND NO REAL LARGE SCALE
FORCING IS PRESENT FOR MOST OF THE OVERNIGHT.

A MUCH STRONGER COLD FRONT THEN APPROACHES LATE WITH THE POTENTIAL
FOR MORE WIDESPREAD SHOWERS AND ISOLATED THUNDER MOVING INTO THE
NORTHWESTERN ZONES TOWARD DAYBREAK.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE 12Z/14 GFS WHILE SLIGHTLY FASTER THAN THE NAM WAS ALSO SLOWER
THAN ITS PREDECESSOR 06Z CYCLE AND IT LOOKS LIKE MODELS ARE BECOMING
MORE CONFIDENT OF A STG WIND DRIVEN CAA SITN DURING THU AFTN.

THURSDAY...12Z/14 NAM IS BACK TO YDYS SOLN WITH MID 80S PHL EASTWARD
AT 18Z THEN A STRONG CFP WITH SHARPLY FALLING TEMPS...BRIEF HEAVY
SHOWERS AND ISOLATED TSTMS AND NW WIND GUSTS NEAR 35 KT.

USED MOSTLY NAM TEMPS FOR THU BEFORE BLENDING LATE IN THE DAY WITH
GFS MOS.

HIGH WIND COMPOSITES FROM THE NAM SUGGEST A 3-4 HR WINDOW OF 38-44KT
NW WIND GUSTS BETWEEN 20Z/15 AND 00Z/16 ASSTD WITH STRONG CAA/2MB/HR
PRES RISES. AM EXPECTING STRONGEST NW WIND GUSTS OF 40-44KT
ADJACENT CHES BAY OVER INTO DEL.

GFS IS GETTING SHARPER AND STRONGER IN ITS 12Z/14 SOLN.

THINKING WE HAVE A WIND PROBLEM FOR DEL/E MD/COASTAL NJ LATE THU
AFTN WITH SCATTERED REPORTS OF BROKEN FOLIATED TREE LIMBS AND
ASSOCIATED POWER OUTAGES.

WE MAY NEED A WIND ADVY FOR THIS THU AFTN PERIOD IN A FUTURE FCST
ISSUANCE.

TEMPS AT PHL ...AT 00Z THIS EVENING AROUND 80. THURSDAY EVENING
AT 00Z...BETWEEN 57-61F. NAM 12Z/14 FCST BL TEMP IS 27C AT 18Z
THU 12C AT 00Z FRI...DOWN 15C IN 6 HRS...MORE ARGUMENT FOR A WIND
ADVY...POSSIBLY ENTIRE REGION NJT SEWD IN THE 20Z THU-00Z FRI TIME
FRAME.

POPS WERE BOOSTED TO CATEGORICAL N 1/2 FA FOR A 1 TO 4 HR PERIOD
OF MEASURABLE...ESPECIALLY MIDDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A NOTICEABLE AIR MASS CHANGE WILL BE ONGOING AT THE START OF THE
LONG TERM PERIOD, WITH A STRONG COLD FRONT AND UPPER TROUGH TO THE
EAST OF THE AREA AND A LARGE, COOL HIGH PRESSURE SYSTEM BUILDING
INTO THE REGION FROM THE WEST. NORTHWESTERLY WINDS ON THE ORDER OF
10 TO 20 MPH CAN BE EXPECTED EARLY THURSDAY NIGHT, BEFORE
DIMINISHING DURING THE NIGHTTIME HOURS. DESPITE MUCH COOLER AIR
SPREADING IN ACROSS THE NORTHERN TERRAIN, WITH LOWS ANTICIPATED TO
BOTTOM OUT IN THE MID TO UPPER 30S ACROSS THE POCONOS AND NORTHWEST
NJ, FROST FORMATION IS NOT EXPECTED TO BE WIDESPREAD WITH WINDS
REMAINING ELEVATED THROUGH THE NIGHT.

FOR THE MOST PART, DRY CONDITIONS ARE EXPECTED FOR THE FORECAST AREA
WITH THE CENTER OF THE SURFACE HIGH PRESSURE TO OUR NORTH FROM
FRIDAY THROUGH THE WEEKEND. WHAT IS NOTICEABLE, HOWEVER, IS A
NORTHEASTERLY FLOW SETTING UP ALONG THE SOUTHERN EXTENT OF HIGH
PRESSURE THAT MAY BRING INCREASING MOISTURE AND THE POSSIBILITY FOR
SHOWERS TO PORTIONS OF THE DELMARVA. FOR NOW, SLIGHT CHANCE POPS
HAVE BEEN MAINTAINED DURING THE FRIDAY NIGHT THROUGH EARLY SATURDAY
NIGHT TIMEFRAME WHEN PRECIP CHANCES APPEAR TO BE THE BEST AS
REFLECTED IN THE GFS AND EURO.

TEMPERATURES WILL BE RUNNING SOME 10 TO 15 DEGREES BELOW AVERAGE
FROM LATE THURSDAY NIGHT THROUGH SATURDAY BEFORE MODIFYING SOMEWHAT
TO CLOSE OUT THE WEEKEND. THE GRADUAL WARMING TREND THEN CONTINUES
INTO EARLY NEXT WEEK. MOS AND HPC GUIDANCE WERE USED FOR
TEMPERATURES THROUGH THE LONG TERM PERIOD.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MOST OF THE DAYTIME CUMULUS HAS THINNED OUT EARLY THIS EVENING AS
THE BOUNDARY LAYER COOLS. A SEA BREEZE FRONT WHICH HAD BEEN
WORKING INLAND, APPEARS TO HAVE DISSIPATED. THE MAIN FOCUS FOR
TONIGHT IS THE CONVECTIVE CLUSTER MOVING EASTWARD FROM NEAR KMUI
TO NEAR KIAD AT 2330Z. WHILE WE ARE ANTICIPATING A WEAKENING TREND TO
COMMENCE AS IT MOVES FARTHER TO THE EAST, THIS ACTIVITY SHOULD GET
CLOSE TO KRDG AND KABE. THEREFORE FOR NOW WE INCLUDED A VCSH AND
CB MENTION FOR A FEW HOURS THIS EVENING. FARTHER TO THE EAST, OUR
CONFIDENCE IS LOW REGARDING THE TIMING AND ORGANIZATION, THEREFORE
LEFT IT OUT FOR NOW BUT WILL MONITOR FOR THE NEED OF POSSIBLE
QUICK AMENDMENTS.

OTHERWISE, CONVECTION THAT MAKES IT INTO PORTIONS OF OUR AREA /MAINLY
NORTH AND WEST OF KPHL/ SHOULD DIMINISH BY 04Z. THERE MAY THEN BE
SOME REDEVELOPMENT TOWARD 12Z MAINLY NEAR KRDG AND KABE AS A MUCH
STRONGER COLD FRONT ARRIVES. VFR CONDITIONS ARE ANTICIPATED FOR
MOST TONIGHT BUT SOME LOWERING IS ANTICIPATED ESPECIALLY WHERE
SOME FOG MAY DEVELOP. THIS COULD RESULT IN POCKETS OF MVFR/IFR
AFTER 06Z. THE BETTER CHANCE FOR SOME SUB-VFR CEILINGS LOOKS TO BE
IN THE KRDG TO KABE AREAS LATE.

THURSDAY....VFR CEILINGS OVERSPREADING THE REMAINDER OF THE AREA DURING
THE MORNING WITH MVFR/IFR CONDITIONS POSSIBLE FOR A FEW HOURS WITH
SHOWERS AND ISOLATED THUNDERSTORMS FROM WEST TO EAST. THERE ARE
SOME DIFFERENCES WITH THE GUIDANCE REGARDING THE TIMING OF THE
COLD FRONTAL PASSAGE, THEREFORE WE INDICATED OUR BEST ESTIMATE AT
THIS TIME. THE SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST AND
BECOME SUSTAINED AROUND 20 KNOTS FOR A TIME WITH GUSTS TO NEAR 35
KNOTS. THE HIGHEST GUSTS MAY ACTUALLY OCCUR FROM THE KPHL AREA ON
SOUTH AND EASTWARD DURING THE AFTERNOON BEFORE SUBSIDING EARLY IN
THE EVENING. ANY SUB-VFR CEILINGS SHOULD IMPROVE BACK TO VFR WITHIN A
FEW HOURS OF THE WIND SHIFT TO THE NORTHWEST.

OUTLOOK...
WINDS MAY STILL BE ELEVATED FOR A TIME EARLY THURSDAY NIGHT WITH A
STRONG COLD FRONT TO THE EAST AND SURFACE HIGH PRESSURE OFF TO THE
WEST. HOWEVER WINDS WILL SUBSIDE RATHER QUICKLY THURSDAY NIGHT AND
SKIES WILL ALSO CLEAR, ALLOWING FOR VFR CONDITIONS FROM THURSDAY
NIGHT RIGHT THROUGH THE WEEKEND AND INTO MONDAY. HOWEVER, SOME
HIGHER CLOUDS ARE ANTICIPATED FOR SOUTHERN AREAS FROM FRIDAY AND
INTO THE WEEKEND THANKS TO A PERSISTENT NORTHEASTERLY FLOW SETTING
UP AROUND LARGE HIGH PRESSURE.

&&

.MARINE...
SCA CONTD FOR LATE THU INTO FRI.

TONIGHT...A FEW SSW GUSTS NEAR 20 KNOTS AND ATLC WATERS SEAS NEAR
4 FT FROM SE SWELL OF ABOUT 11 SEC.

THURSDAY...A STRONG COLD FRONT WILL PUSH THROUGH THE AREA
THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. THERE MAY BE
LOCALLY STRONG THUNDERSTORMS ASSOCIATED WITH THE FRONT WHICH
FEATURE GUSTY WINDS AND HIGHER WAVES. WIDESPREAD SMALL CRAFT
ADVISORY CONDITIONS WILL DEVELOP LATE IN THE DAY. GUSTS WERE
CAPPED AT 36 KNOTS THUS AFTN FOR NOW...BUT THERE MAY BE A FEW
GUSTS TO 40 KNOTS.

OUTLOOK...
A STRONG NORTHERLY FLOW IS EXPECTED FOR THE COASTAL WATERS FROM
THURSDAY NIGHT INTO FRIDAY AS A STRONG COLD FRONT CONTINUES TO PUSH
OUT TO SEA AND A LARGE HIGH PRESSURE SYSTEM BUILDS INTO THE AREA.
SMALL CRAFT ADVISORY CONDITIONS FOR BOTH WINDS AND SEAS ARE
ANTICIPATED DURING THIS TIMEFRAME. A PERIOD OF BELOW ADVISORY
CONDITIONS IS THEN FORECAST FROM FRIDAY NIGHT THROUGH SATURDAY,
ESPECIALLY FOR DELAWARE BAY AND OUR NORTHERN WATERS. BUT WITH THE
CENTER OF STRONG HIGH PRESSURE REMAINING TO OUR NORTH AND A
PERSISTENT NORTHEASTERLY FLOW SETTING UP, HIGHER SEAS ARE AGAIN
EXPECTED FROM SUNDAY THROUGH EARLY NEXT WEEK.

&&

.RIP CURRENTS...
THE RISK OF RIP CURRENTS FOR BOTH NEW JERSEY AND DELAWARE IS
MODERATE THROUGH THIS EVENING. WE ISSUED A LOW RISK FOR THURSDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO NOON EDT FRIDAY FOR
     ANZ450>455.
     SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 2 AM EDT FRIDAY FOR
     ANZ430-431.

&&

SYNOPSIS...DRAG/KLINE
NEAR TERM...GORSE
SHORT TERM...DRAG
LONG TERM...KLINE
AVIATION...DRAG/GORSE/KLINE
MARINE...DRAG/KLINE
RIP CURRENTS...
Hazardous weather outlook, Sep 14, 7:53 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
753 PM EDT WED SEP 14 2011

NJZ001-007-008-PAZ054-055-062-160000-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
753 PM EDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF ISOLATED STRONG THUNDERSTORMS THURSDAY WITH
GUSTY WINDS AND BRIEF HEAVY RAIN. ADDITIONALLY, THERE MAY BE A
SHORT PERIOD OF NORTHWEST WINDS GUSTING UP TO 45 MPH AS A STRONG
COLD FRONT PASSES THROUGH THE REGION.

THERE IS A CHANCE FOR PATCHY FROST IN THE POCONOS AND SUSSEX
COUNTY NEW JERSEY FRIDAY OR SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ009-PAZ060-061-067>070-160000-
NEW CASTLE-CECIL-HUNTERDON-BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-
753 PM EDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS, SMALL HAIL AND
BRIEF HEAVY RAIN ARE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF ISOLATED STRONG THUNDERSTORMS THURSDAY WITH
GUSTY WINDS AND BRIEF HEAVY RAIN. ADDITIONALLY, THERE WILL BE A
SHORT PERIOD OF NORTHWEST WIND GUSTS UP TO 45 MPH THURSDAY
AFTERNOON AS A STRONG COLD FRONT PASSES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ012-015-019-020-NJZ010-012-013-015>023-027-PAZ071-
160000-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-PHILADELPHIA-
753 PM EDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF ISOLATED STRONG THUNDERSTORMS THURSDAY WITH
GUSTY WINDS AND BRIEF HEAVY RAIN. ADDITIONALLY, THERE WILL BE A
SHORT PERIOD OF SUSTAINED NORTHWEST WINDS AROUND 25 MPH AND GUSTS
TO 45 MPH THURSDAY AFTERNOON AND EARLY EVENING AS A STRONG COLD
FRONT PASSES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-160000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
753 PM EDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF ISOLATED STRONG THUNDERSTORMS THURSDAY WITH
GUSTY WINDS AND BRIEF HEAVY RAIN.

ADDITIONALLY, THERE WILL BE A SHORT PERIOD OF SUSTAINED NORTHWEST
WINDS AROUND 30 MPH AND GUSTS TO 45 MPH THURSDAY AFTERNOON AND
EARLY EVENING AS A STRONG COLD FRONT PASSES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-160000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
753 PM EDT WED SEP 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO NOON EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-160000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
753 PM EDT WED SEP 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 2 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 14, 7:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
753 PM EDT WED SEP 14 2011

MDZ008-PAZ060-061-067-150145-
BERKS PA-CECIL MD-CHESTER PA-LEHIGH PA-
753 PM EDT WED SEP 14 2011

...STRONG THUNDERSTORMS WILL LIKELY AFFECT BERKS...CECIL...CHESTER
AND LEHIGH COUNTIES...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 40 MILES NORTHWEST
OF LANCASTER TO 15 MILES WEST OF LANCASTER TO 27 MILES SOUTHWEST OF
LANCASTER TO 41 MILES WEST OF BALTIMORE...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR GLEN ROY...ROCK SPRINGS AROUND 900 PM...
MOUNT VERNON...HOMEVILLE AROUND 915 PM...PORT CLINTON...NEW MORGAN
AROUND 930 PM...MODENA AND FAIR HILL AROUND 945 PM.

THIS LINE OF THUNDERSTORMS HAVE HAD A HISTORY OF BEING PROLIFIC
CLOUD TO GROUND LIGHTNING PRODUCERS. FIVE MINUTE CLOUD TO GROUND
LIGHTNING STRIKES HAVE AVERAGED AROUND TWO HUNDRED FIFTY WITHIN THIS
LINE. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE QUICKLY INDOORS WHEN A THUNDERSTORM APPROACHES.

IN ADDITION TO THE LIGHTNING, VERY HEAVY RAIN WILL FALL WITH THE
STRONGEST STORMS AND MAY DROP A QUICK HALF INCH AND PRODUCE POOR
DRAINAGE FLOODING. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE
WITH THESE STORMS, ESPECIALLY IN BERKS COUNTY.

WHILE THE AIR MASS IS NOT AS UNSTABLE AS IT WAS EARLIER TODAY, IT
SHOULD BE UNSTABLE ENOUGH TO SUPPORT THE CONTINUATION OF
THUNDERSTORMS INTO THE REGION.

LAT...LON 4059 7603 4064 7600 4066 7586 4068 7589
      4079 7563 4065 7549 4066 7543 4053 7535
      4042 7549 4056 7572 3989 7557 3979 7574
      3960 7578 3938 7604 3953 7599 3956 7610
      3972 7624 3978 7607 4014 7590 4050 7644

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 10:48 AM EDTSmall Craft AdvisoryPHI53 hr

Nearby

Special Weather Statements in Pennsylvania, 2011Special Weather Statements in Maryland, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.